Alert archive / Washington / High Wind Watches in 2012
High Wind Watch 2, NWS Pendleton, OR
NWS Pendleton, OR issued this high wind watch at Feb 20, 2012, 2:38 PM PST for 6 counties in Oregon; 7 counties in Washington. It took effect at Feb 22, 2012, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 20, 2012, 2:38 PM PST (22:38 UTC)
- In effect from
- Feb 22, 2012, 4:00 AM PST
- Expired
- Feb 21, 2012, 4:28 AM PST
- In force
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Kittitas County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 77 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 10.6 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 471 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 352 m²/s²
- 0-3 km storm-relative helicity
- 515 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
598 WWUS76 KPDT 202238 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 238 PM PST MON FEB 20 2012 ...STRONG WINDS POSSIBLE ACROSS SOUTHEASTERN WASHINGTON AND NORTHEASTERN AND NORTH CENTRAL OREGON ON WEDNESDAY... .AN INTENSE LOW PRESSURE WILL APPROACH THE PACIFIC NORTHWEST AND TIGHTEN PRESSURE GRADIENTS ACROSS OUR AREA ON WEDNESDAY. THIS WILL RESULT IN VERY WINDY CONDITIONS WITH WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE ACROSS MUCH OF THE AREA. IN ADDITION THE WESTERLY WINDS CROSSING THE CASCADES MAY DEVELOP MOUNTAIN WAVES WHICH CAN RESULT IN SUDDEN STRONG GUSTS TO 70 MPH IN THE VALLEYS ALONG THE LEE OF THE CASCADES...PARTICULARLY IN NORTH CENTRAL OREGON AND THE YAKIMA VALLEY. ORZ041-042-044-507-508-WAZ024-026>029-521-210645- /O.NEW.KPDT.HW.A.0002.120222T1200Z-120223T0600Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR... MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN... HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON... FOSSIL...WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE... TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON... WAITSBURG...WALLA WALLA...BICKLETON...GOLDENDALE 238 PM PST MON FEB 20 2012 ...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING. * TIMING: WINDS WILL BEGIN TO INCREASE TUESDAY NIGHT AND BECOME STRONG BY EARLY WEDNESDAY MORNING. THE STRONG WINDS WILL CONTINUE THROUGH WEDNESDAY AFTERNOON BEFORE DECREASING WEDNESDAY EVENING. * WINDS: WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * IMPACTS: TRAVELERS ALONG AREA HIGHWAYS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND BE PREPARED FOR SUDDEN WIND GUSTS. ALSO SMALL OBJECTS MAY BECOME AIRBORNE IN THE WIND AND CAUSE DAMAGE AS THEY IMPACT HOMES...CARS AND PEDESTRIANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH OR GREATER AND OR GUSTS OF 58 MPH ARE POSSIBLE. PERSONS IN THE WATCH AREA SHOULD KEEP ABREAST OF THE WEATHER SITUATION AND BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
2 follow-up statements
137 WWUS76 KPDT 210540 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 940 PM PST MON FEB 20 2012 ...STRONG WINDS POSSIBLE ACROSS SOUTHEASTERN WASHINGTON AND NORTHEASTERN AND NORTH CENTRAL OREGON TUESDAY NIGHT INTO WEDNESDAY... .AN INTENSE LOW PRESSURE WILL APPROACH THE PACIFIC NORTHWEST AND TIGHTEN PRESSURE GRADIENTS ACROSS OUR AREA TUESDAY NIGHT AND WEDNESDAY. THIS WILL RESULT IN VERY WINDY CONDITIONS WITH WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE ACROSS MUCH OF THE AREA. IN ADDITION THE WESTERLY WINDS CROSSING THE CASCADES MAY DEVELOP MOUNTAIN WAVES WHICH CAN RESULT IN SUDDEN STRONG GUSTS TO 70 MPH IN THE VALLEYS ALONG THE LEE OF THE CASCADES...PARTICULARLY IN NORTH CENTRAL OREGON AND THE YAKIMA VALLEY. ORZ041-042-044-507-508-WAZ024-026>029-521-211400- /O.CON.KPDT.HW.A.0002.120222T1200Z-120223T0600Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR... MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN... HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON... FOSSIL...WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE... TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON... WAITSBURG...WALLA WALLA...BICKLETON...GOLDENDALE 940 PM PST MON FEB 20 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY EVENING. * TIMING: WINDS WILL INCREASE TUESDAY NIGHT AND BECOME STRONG BY EARLY WEDNESDAY MORNING. THE STRONG WINDS WILL CONTINUE THROUGH WEDNESDAY AFTERNOON BEFORE DECREASING WEDNESDAY EVENING. * WINDS: WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * IMPACTS: TRAVELERS ALONG AREA HIGHWAYS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND BE PREPARED FOR SUDDEN WIND GUSTS. ALSO SMALL OBJECTS MAY BECOME AIRBORNE IN THE WIND AND CAUSE DAMAGE AS THEY IMPACT HOMES... CARS AND PEDESTRIANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH IS ISSUED WHEN SUSTAINED WINDS OF 40 MPH OR GREATER AND OR GUSTS OF 58 MPH ARE POSSIBLE. PERSONS IN THE WATCH AREA SHOULD KEEP ABREAST OF THE WEATHER SITUATION AND BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
984 WWUS76 KPDT 211228 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 428 AM PST TUE FEB 21 2012 ...STRONG WINDS LIKELY ACROSS SOUTHEASTERN WASHINGTON AND NORTHEASTERN AND NORTH CENTRAL OREGON TONIGHT THROUGH WEDNESDAY EVENING... .AN INTENSE LOW PRESSURE WILL APPROACH THE PACIFIC NORTHWEST AND TIGHTEN PRESSURE GRADIENTS ACROSS OUR AREA TONIGHT AND WEDNESDAY. THIS WILL RESULT IN VERY WINDY CONDITIONS WITH WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE ACROSS MUCH OF THE AREA. IN ADDITION THE WESTERLY WINDS CROSSING THE CASCADES MAY DEVELOP MOUNTAIN WAVES WHICH CAN RESULT IN SUDDEN STRONG GUSTS TO 70 MPH IN THE VALLEYS ALONG THE LEE OF THE CASCADES...PARTICULARLY IN NORTH CENTRAL OREGON AND THE SOUTHWEST PORTION OF THE YAKIMA VALLEY. WAZ026-521-212300- /O.UPG.KPDT.HW.A.0002.120222T1200Z-120223T0600Z/ /O.NEW.KPDT.HW.W.0002.120222T0600Z-120223T0600Z/ KITTITAS VALLEY-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ELLENSBURG...THORP...BICKLETON... GOLDENDALE 428 AM PST TUE FEB 21 2012 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE T0NIGHT AND BECOME STRONG BY LATE TONIGHT AND EARLY WEDNESDAY MORNING. THE STRONG WINDS WILL CONTINUE THROUGH WEDNESDAY AFTERNOON AND EARLY EVENING BEFORE DECREASING BY LATE WEDNESDAY EVENING. * WINDS: WESTERLY WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * IMPACTS: TRAVELERS ALONG AREA HIGHWAYS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND BE PREPARED FOR SUDDEN WIND GUSTS. ALSO SMALL OBJECTS MAY BECOME AIRBORNE IN THE WIND AND CAUSE DAMAGE AS THEY IMPACT HOMES... CARS AND PEDESTRIANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ041-044-507-508-WAZ024-028-029-212300- /O.UPG.KPDT.HW.A.0002.120222T1200Z-120223T0600Z/ /O.NEW.KPDT.HW.W.0002.120222T0600Z-120223T0600Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN... HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON... FOSSIL...WHITE SALMON...CONNELL...PROSSER...TRI-CITIES...DAYTON... WAITSBURG...WALLA WALLA 428 AM PST TUE FEB 21 2012 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE T0NIGHT AND BECOME STRONG BY LATE TONIGHT AND EARLY WEDNESDAY MORNING. THE STRONG WINDS WILL CONTINUE THROUGH WEDNESDAY AFTERNOON AND EARLY EVENING BEFORE DECREASING BY LATE WEDNESDAY EVENING. * WINDS: WESTERLY WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * IMPACTS: TRAVELERS ALONG AREA HIGHWAYS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND BE PREPARED FOR SUDDEN WIND GUSTS. ALSO SMALL OBJECTS MAY BECOME AIRBORNE IN THE WIND AND CAUSE DAMAGE AS THEY IMPACT HOMES... CARS AND PEDESTRIANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ WAZ520-212300- /O.NEW.KPDT.HW.W.0002.120222T0600Z-120223T0600Z/ EAST SLOPES OF THE WASHINGTON CASCADES- INCLUDING THE CITIES OF...APPLETON...CLE ELUM...CLIFFDELL... EASTON...ROSLYN...TROUT LAKE 428 AM PST TUE FEB 21 2012 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST WEDNESDAY. * TIMING: WINDS WILL INCREASE T0NIGHT AND BECOME STRONG BY LATE TONIGHT AND EARLY WEDNESDAY MORNING. THE STRONG WINDS WILL CONTINUE THROUGH WEDNESDAY AFTERNOON AND EARLY EVENING BEFORE DECREASING BY LATE WEDNESDAY EVENING. * WINDS: WESTERLY WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE. * IMPACTS: TRAVELERS ALONG AREA HIGHWAYS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND BE PREPARED FOR SUDDEN WIND GUSTS. ALSO SMALL OBJECTS MAY BECOME AIRBORNE IN THE WIND AND CAUSE DAMAGE AS THEY IMPACT HOMES... CARS AND PEDESTRIANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO BE 40 MPH OR GREATER WITH GUSTS IN EXCESS OF 58 MPH. THESE WINDS CAN EASILY TOSS AROUND LOOSE OBJECTS AND DOWN LARGE TREE LIMBS AND POWERLINES. THOSE VENTURING OUTDOORS SHOULD USE EXTREME CAUTION AND BE ALERT FOR FLYING DEBRIS. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ042-212300- /O.UPG.KPDT.HW.A.0002.120222T1200Z-120223T0600Z/ /O.NEW.KPDT.WI.Y.0008.120222T0600Z-120223T0600Z/ NORTH CENTRAL OREGON- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO... PRINEVILLE...REDMOND 428 AM PST TUE FEB 21 2012 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE T0NIGHT AND BECOME STRONG BY LATE TONIGHT AND EARLY WEDNESDAY MORNING. THE STRONG WINDS WILL CONTINUE THROUGH WEDNESDAY AFTERNOON AND EARLY EVENING BEFORE DECREASING BY LATE WEDNESDAY EVENING. * WINDS: WESTERLY WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE. * IMPACTS: TRAVELERS ALONG AREA HIGHWAYS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND BE PREPARED FOR SUDDEN WIND GUSTS. ALSO SMALL OBJECTS MAY BECOME AIRBORNE IN THE WIND AND CAUSE DAMAGE AS THEY IMPACT HOMES... CARS AND PEDESTRIANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ WAZ027-212300- /O.UPG.KPDT.HW.A.0002.120222T1200Z-120223T0600Z/ /O.NEW.KPDT.WI.Y.0008.120222T0600Z-120223T0600Z/ YAKIMA VALLEY- INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA 428 AM PST TUE FEB 21 2012 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING: WINDS WILL INCREASE T0NIGHT AND BECOME STRONG BY LATE TONIGHT AND EARLY WEDNESDAY MORNING. THE STRONG WINDS WILL CONTINUE THROUGH WEDNESDAY AFTERNOON AND EARLY EVENING BEFORE DECREASING BY LATE WEDNESDAY EVENING. * WINDS: WESTERLY WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE. * IMPACTS: TRAVELERS ALONG AREA HIGHWAYS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND BE PREPARED FOR SUDDEN WIND GUSTS. ALSO SMALL OBJECTS MAY BECOME AIRBORNE IN THE WIND AND CAUSE DAMAGE AS THEY IMPACT HOMES... CARS AND PEDESTRIANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ ORZ050-509-212300- /O.NEW.KPDT.WI.Y.0008.120222T0600Z-120223T0600Z/ WALLOWA COUNTY-EAST SLOPES OF THE OREGON CASCADES- INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH...WALLOWA...BEND... LA PINE...SUNRIVER 428 AM PST TUE FEB 21 2012 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST WEDNESDAY. * TIMING: WINDS WILL INCREASE T0NIGHT AND BECOME STRONG BY LATE TONIGHT AND EARLY WEDNESDAY MORNING. THE STRONG WINDS WILL CONTINUE THROUGH WEDNESDAY AFTERNOON AND EARLY EVENING BEFORE DECREASING BY LATE WEDNESDAY EVENING. * WINDS: WESTERLY WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE. * IMPACTS: TRAVELERS ALONG AREA HIGHWAYS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND BE PREPARED FOR SUDDEN WIND GUSTS. ALSO SMALL OBJECTS MAY BECOME AIRBORNE IN THE WIND AND CAUSE DAMAGE AS THEY IMPACT HOMES... CARS AND PEDESTRIANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this high wind watch went out at Feb 20, 10:46 AM PST, 3 hours 52 minutes earlier.
Area forecast discussion, Feb 20, 10:46 AM PST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 1046 AM PST MON FEB 20 2012 UPDATED AVIATION DISCUSSION .UPDATE...A DISTURBANCE IS CONTINUING TO MOVE ACROSS THE AREA THIS MORNING WITH A RAIN/SNOW MIX CONFINED MAINLY TO THE EASTERN HALF OF THE AREA. PRECIPITATION AMOUNTS AND MOST LOCATIONS ARE ONLY REPORTING A TRACE SO FAR. HAVE ALREADY UPDATED TO ADD SNOW TO THE COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS THIS MORNING. HAVE HELD ONTO A SLIGHT CHANCE OF FREEZING RAIN IN THE EASTERN COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS FOR THE NEXT HOUR OR SO AS MODEL SOUNDINGS SHOW A WARM LAYER ALOFT, BUT SURFACE TEMPERATURES ARE GENERALLY ABOVE FREEZING. A FEW COLDER POCKETS REMAIN HERE AND THERE AND THAT IS WHY THE SLIGHT CHANCE OF FREEZING RAIN WAS KEPT. HAVE RECEIVED NO REPORTS OF FREEZING RAIN SO FAR AND EXPECT THE COLDER POCKETS TO WARM ABOVE FREEZING BEFORE MUCH LONGER WHICH WILL END THE THREAT. RADAR SHOWS THE BACK END OF THE CURRENT PRECIPITATION BAND APPROACHING THE TRI-CITIES AND MAINLY EAST OF CONDON AND JOHN DAY. THE SNOW WILL TURN OVER THE RAIN LATER THIS MORNING AND LIGHT SHOWERS WILL CONTINUE THIS AFTERNOON AS A MOIST NORTHWEST FLOW CONTINUES OVER THE AREA. HAVE LOWER TEMPERATURES A COUPLE OF DEGREES IN THE COLUMBIA BASIN DUE TO THE EXPECTED OVERCAST SKIES AND OFF AND ON SHOWERS. ALSO INCREASED CLOUD COVER TODAY TO MATCH OBSERVED OVERCAST SKIES. UPDATE ALREADY ISSUED. PERRY && .AVIATION...18Z TAFS...VFR/MVFR CONDITIONS WILL CONTINUE IN SNOW AND RAIN AT KPSC, KALW AND KPDT TODAY. SHOWERS WILL THEN PERSIST THROUGH TUESDAY MORNING. WINDS WILL GENERALLY BE LESS THAN 10 KTS. POLAN .PREVIOUS DISCUSSION... /ISSUED 645 PST MON FEB 20 2012/ SHORT TERM...TODAY THROUGH WEDNESDAY...AN ACTIVE WEATHER PATTERN WILL CONTINUE FOR THE NEXT FEW DAYS. CURRENTLY A WEATHER SYSTEM IS MOVING SOUTHEAST ACROSS THE FORECAST AREA. THERE IS SNOW FALLING AT SUNRIVER AND THERE WAS SNOW ALSO AT LA PINE AND IN THE BEND AREA. RADAR ECHOES ARE ALSO SHOWING PRECIPITATION OVER THE COLUMBIA BASIN TO THE NORTH OF THE CWA AND PRECIP ALSO MOVING INTO THE FORECAST AREA FROM THE WEST. THE SNOW IN THE SOUTHWEST HAS BEEN DECREASING ON RADAR IMAGERY...AND AFTER VIEWING THE WEB HIGHWAY CAMERAS IT APPEARS THE SNOW HAS ENDED AT SOME OF THOSE LOCATIONS. ELSEWHERE PRECIP IS STILL ALOFT AND HAS EVAPORATED BEFORE REACHING THE GROUND. IN THE LOWER COLUMBIA BASIN AND THE ADJACENT VALLEYS TO THE EAST AND SOUTH AS WELL A NORTH CENTRAL OREGON ANY PRECIPITATION MAY CONTAIN SOME VERY LIGHT FREEZING RAIN DUE TO A WARM LAYER ALOFT. ALL FREEZING RAIN AND/OR SNOW AMOUNTS LOOK TO BE WELL BELOW ADVISORY CRITERIA. A VERY BROAD UPPER RIDGE WILL BUILD AND AMPLIFY OFF THE COAST KEEPING THE FORECAST AREA IN A NORTH TO NORTHWEST FLOW ALOFT. HOWEVER...HEIGHTS WILL BE RISING WITH THE BUILDING RIDGE WHICH WILL CAUSE A WARMING TREND RATHER THAN A COOLING TREND...EVEN WITH THE NORTHERLY FLOW. HIGH TEMPERATURES WILL APPROACH THE LOWER 60S IN THE LOWER COLUMBIA BASIN AND ADJACENT VALLEYS BY WEDNESDAY. THERE WILL BE AN ABUNDANT AMOUNT OF MOISTURE BEING PULLED ACROSS THE REGION OVER THE TOP OF THIS UPPER RIDGE BY A STRONG UPPER LEVEL WEST TO NORTHWEST ORIENTED JET STREAM WIND MAXIMUM...WHICH WILL BE ABOUT 110 KTS THIS AFTERNOON. WIND SPEEDS IN THIS JET STREAM MAXIMUM WILL FLUCTUATE FOR THE NEXT FEW DAYS AROUND 100 KTS AT 300MB (ABOUT 29,000 FEET MSL)...AND ABOVE 50 KTS AT 850 MB (AROUND 5000 FEET MSL). A MOUNTAIN WAVE IN THIS STRONG WEST TO NORTHWEST FLOW FROM THIS JET MAXIMUM WILL CAUSE A MOUNTAIN WAVE TO DEVELOP OVER THE CASCADES EAST SLOPES AND ADJACENT VALLEYS EAST OF THE CASCADES BY WEDNESDAY. THIS WILL CAUSE SOME OF THE HIGHER WINDS ALOFT TO MIX DOWN TO THE SURFACE. DOWNWARD FORCING ALONG THE LEE OF MOUNTAIN RANGES...ESPECIALLY THE CASCADES...WILL CAUSE WIND SPEEDS AT THE SURFACE TO APPROACH HIGH WIND WARNING CRITERIA...AND VERY LIKELY AT LEAST WIND ADVISORY CRITERIA. ALSO THE MOUNTAIN RIDGE TOPS WILL HAVE STRONG WINDS BY WEDNESDAY OR POSSIBLY SOONER. AT THIS TIME IT IS A BIT TOO EARLY TO ISSUE ANY HIGH WIND WATCHES...BUT ONE SHOULD BE ISSUED WITHIN THE NEXT FEW SHIFTS...AT LEAST BY TUESDAY AFTERNOON AT THE LATEST. ABUNDANT RAIN WILL FALL OVER THE CASCADES AND ALSO OVER THE EASTERN AND NORTHEAST MOUNTAINS WITH THE STRONG FETCH OF MOISTURE OFF THE PACIFIC. HOWEVER...THE STRONG WINDS WILL CAUSE SIGNIFICANT DOWN SLOPE RAIN SHADOWING IN THE VALLEYS AND LOWER COLUMBIA BASIN EAST OF THE CASCADES...RENDERING MUCH LESS PRECIP IN THOSE AREAS BETWEEN NOW AND WEDNESDAY. THIS PATTERN WILL CAUSE SNOW LEVELS TO RISE TO HIGH LEVELS WHICH WILL RESULT IN SIGNIFICANT MOUNTAIN SNOWPACK MELT...WHICH WHEN COMBINED WITH SIGNIFICANT RAINFALL...MAY LEAD TO POSSIBLE FLOODING. AGAIN THOUGH IT IS TOO SOON TO BE CONFIDENT ENOUGH THAT FLOODING WILL HAPPEN. IN THE MEAN TIME THERE IS A SPECIAL WEATHER STATEMENT ISSUED THAT DISCUSSES THE UPCOMING SIGNIFICANT WEATHER CHANGES FOR THE NEXT FEW DAYS. 88 LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...UNSETTLED WEATHER WILL CONTINUE THROUGH THE EXTENDED PERIOD. NORTHWESTERLY FLOW ALOFT WILL BE OVER THE REGION ON WEDNESDAY NIGHT AND THURSDAY WITH MOUNTAIN SHOWERS DIMINISHING AS WEDNESDAYS SYSTEM EXITS THE AREA. ANOTHER DISTURBANCE WILL BRING MORE RAIN AND MOUNTAIN SNOW TO THE PACIFIC NORTHWEST ON FRIDAY AHEAD OF A DEEP TROUGH OF LOW PRESSURE THAT IS EXPECTED TO IMPACT THE AREA OVER THE WEEKEND. MUCH COOLER AIR WILL ACCOMPANY THIS FEATURE CAUSING TEMPERATURES AND SNOW LEVELS TO GRADUALLY LOWER AREAWIDE. BY SUNDAY NIGHT IT WILL THEREFORE BE POSSIBLE FOR EVEN THE LOWEST ELEVATIONS OF THE COLUMBIA BASIN TO SEE SNOW AND SHOWERS WILL LIKELY CONTINUE THROUGH MONDAY. OCCASIONAL BREEZY WINDS WILL ALSO BE POSSIBLE THROUGH THE PERIOD. TRIMARCO && .PRELIMINARY POINT TEMPS/POPS... PDT 47 33 55 40 / 80 50 40 20 ALW 46 35 50 41 / 80 50 40 20 PSC 48 35 56 43 / 60 20 20 10 YKM 47 30 51 34 / 30 20 20 10 HRI 48 32 55 41 / 60 30 30 10 ELN 44 30 48 33 / 30 20 20 20 RDM 47 31 51 34 / 30 30 20 10 LGD 42 31 45 38 / 60 50 30 40 GCD 44 32 48 35 / 30 40 30 20 DLS 50 35 54 40 / 50 40 40 40 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX TODAY : GREEN TUESDAY : GREEN WEDNESDAY : YELLOW GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 83/82/82
Hazardous weather outlook, Feb 20, 5:20 AM PST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
520 AM PST MON FEB 20 2012
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
211315-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
520 AM PST MON FEB 20 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
A WEATHER SYSTEM MOVING SOUTHEAST WILL AFFECT THE EXTREME SOUTHWEST
CORNER OF THE FORECAST AREA EARLY THIS MORNING WITH SOME LIGHT SNOW.
OTHERWISE A DRIER NORTHWEST FLOW WILL PERSIST OVER THE FORECAST AREA
WITH JUST MAINLY SCATTERED RAIN AND SNOW SHOWERS THROUGH TONIGHT.
ANY SNOW ACCUMULATIONS WILL BE VERY LIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
STRONG WIND WEDNESDAY
SIMCOE HIGHLANDS, EASTERN COLUMBIA RIVER GORGE OF WASHINGTON,
KITTITAS VALLEY, YAKIMA VALLEY, LOWER COLUMBIA BASIN OF
WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON,
NORTHWEST BLUE MOUNTAINS OF WASHINGTON, EASTERN COLUMBIA RIVER
GORGE OF OREGON, NORTH CENTRAL OREGON, LOWER COLUMBIA BASIN OF
OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE
NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF
OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS OF THE
SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN
DAY HIGHLANDS
A STRONG PACIFIC WEATHER SYSTEM ALONG WITH STRONG WINDS ALOFT WILL
MOVE INTO THE REGION BY WEDNESDAY. THIS SYSTEM WILL CREATE A
MOUNTAIN WAVE ON THE LEE SIDE OF MOUNTAINS RANGES...ESPECIALLY THE
CASCADES AND OTHER NORTH-SOUTH ORIENTED MOUNTAIN RANGES. DOWNWARD
FORCING OFF THE LEE SIDE OF THESE MOUNTAIN RANGES WILL CAUSE SOME OF
THE HIGHER LEVEL WINDS TO MIX DOWN THE THE SURFACE TO CREATE VERY
WINDY CONDITIONS ON WEDNESDAY. THERE IS A STRONG LIKELIHOOD OF AT
LEAST WIND ADVISORIES BEING ISSUED FOR WEDNESDAY AND A GOOD CHANCE
OF SOME HIGH WIND WARNINGS. HOWEVER...AT THIS TIME IT IS TOO SOON TO
ISSUE ANY HIGHLIGHTS. THE EXPECTED STRONG WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR THOSE TRAVELING WITH HIGH PROFILE
VEHICLES. THESE WINDS WILL ALSO CREATE A HAZARD FOR AVIATION.
THE REST OF THE EXTENDED PERIOD LOOKS TO BE UNSETTLED WITH PERIODS
OF RAIN AND MOUNTAIN SNOW SHOWERS. THERE WILL BE A WARMING TREND
THROUGH WEDNESDAY AND THEN A COOLING TREND FOR THE REMAINDER OF THE
EXTENDED FORECAST PERIOD.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.In the hours before
Special weather statement, Feb 20, 9:54 AM PST, 4 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PENDLETON OR 954 AM PST MON FEB 20 2012 ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521- 210600- EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO- JOHN DAY HIGHLANDS- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EAST SLOPES OF THE OREGON CASCADES- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS OF WASHINGTON- EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR... MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN... HERMISTON...IONE...COVE...ELGIN...LA GRANDE...UNION... ENTERPRISE...JOSEPH...WALLOWA...MEACHAM...TOLLGATE...LONG CREEK... NORTH POWDER...UKIAH...DAYVILLE...JOHN DAY...MITCHELL... MONUMENT...SPRAY...BROTHERS...PAULINA...PRAIRIE CITY...SENECA... ATHENA...PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL... BEND...CAMP SHERMAN...LA PINE...SISTERS...SUNRIVER... WHITE SALMON...ELLENSBURG...THORP...NACHES...SUNNYSIDE... TOPPENISH...YAKIMA...CONNELL...PROSSER...TRI-CITIES...DAYTON... WAITSBURG...WALLA WALLA...SKI BLUEWOOD RESORT...APPLETON... CLE ELUM...CLIFFDELL...EASTON...ROSLYN...TROUT LAKE...BICKLETON... GOLDENDALE 954 AM PST MON FEB 20 2012 ...STRONG WINDS POSSIBLE ACROSS SOUTH CENTRAL WASHINGTON AND NORTH CENTRAL OREGON WEDNESDAY... .AN INTENSE LOW PRESSURE SYSTEM WILL APPROACH THE PACIFIC NORTHWEST AND TIGHTEN PRESSURE GRADIENTS ACROSS OUR AREA WEDNESDAY. THIS COULD RESULT IN VERY WINDY CONDITIONS WITH WESTERLY WINDS GUSTING TO OVER 50 MPH AT TIMES. LISTEN TO NOAA WEATHER RADIO...INTERNET...OR THE LOCAL MEDIA FOR THE LATEST UPDATES ON THIS POTENTIAL WEATHER EVENT.
Nearby
High Wind Watches in Washington, 2012High Wind Watches in Oregon, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.